Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 4, NWS Grand Rapids, MI

March 31, 200823 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Mar 31, 2008, 3:20 PM EDT for 23 counties in Michigan. It took effect at Apr 1, 2008, 2:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2008, 3:20 PM EDT (19:20 UTC)
In effect from
Apr 1, 2008, 2:00 AM EDT
Expired
Apr 1, 2008, 3:18 PM EDT
In force
13 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
437 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 311920
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 PM EDT MON MAR 31 2008

...WIND ADVISORY TUESDAY FROM EARLY MORNING TO MID AFTERNOON...

.A DEEP STORM OVER SOUTHERN IOWA EARLY THIS AFTERNOON WILL MOVE
RAPIDLY NORTHEAST ACROSS LAKE HURON LATE TONIGHT. THAT WILL BRING 
A STRONG COLD FRONT THROUGH THE SOUTHWEST MICHIGAN JUST AFTER
MIDNIGHT. WINDS WILL GUST TO NEAR 50 MPH AT TIMES INTO THE MID
AFTERNOON HOURS OF TUESDAY BEFORE THE STORM GETS FAR ENOUGH AWAY
TO ALLOW THE WIND SPEEDS TO DECREASE.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-010330-
/O.NEW.KGRR.WI.Y.0004.080401T0600Z-080401T2100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
320 PM EDT MON MAR 31 2008

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY FOR WIND GUSTS BETWEEN 45 MPH AND 57 MPH FROM 2 AM TO 5 PM
EDT TUESDAY.

WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP
BY THE LAKE MICHIGAN SHORE JUST AFTER MIDNIGHT THEN SPREAD INLAND
TOWARD LANSING BY 4 AM. THE STRONG AND GUSTY WINDS WILL SLOWLY
TURN TOWARD THE NORTHWEST BY LATE MORNING THEN DIMINISH BELOW
ADVISORY CRITERIA BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WDM
4 follow-up statements
000 
WWUS73 KGRR 010236
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1036 PM EDT MON MAR 31 2008

...WIND ADVISORY IN EFFECT FROM 2 AM THROUGH 5 PM TUESDAY...

.WINDS WILL INCREASE OVERNIGHT BEHIND A STRONG COLD FRONT THAT
WILL MOVE THROUGH DURING THE EARLY MORNING HOURS TUESDAY. WINDS 
COULD GUST UP TO 45 MPH AT TIMES THROUGH MID AFTERNOON TUESDAY
BEFORE GRADUALLY DECREASING AS HIGH PRESSURE BUILDS IN.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011045-
/O.CON.KGRR.WI.Y.0004.080401T0600Z-080401T2100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1036 PM EDT MON MAR 31 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT
TUESDAY...

WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP
ALONG THE LAKE MICHIGAN SHORELINE JUST AFTER MIDNIGHT AND FURTHER
INLAND DURING THE EARLY MORNING HOURS TUESDAY. WINDS WILL VEER TO THE
NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH TUESDAY 
BEFORE GRADUALLY DIMINISHING LATE TUESDAY AFTERNOON. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LAURENS
000 
WWUS73 KGRR 010731
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 AM EDT TUE APR 1 2008

...WIND ADVISORY IN EFFECT THROUGH 5 PM THIS AFTERNOON...

.WINDS WILL CONTINUE TO INCREASE TODAY BEHIND THE STRONG 
COLD WHICH IS MOVING ACROSS OUR AREA DURING THE EARLY MORNING
HOURS. WINDS COULD GUST UP TO 45 MPH AT TIMES THROUGH MID
AFTERNOON TODAY BEFORE GRADUALLY DECREASING AS HIGH PRESSURE
BEGINS TO BUILD IN.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011545-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-080401T2100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
331 AM EDT TUE APR 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE ANTICIPATED
DURING THE EARLY TO MID MORNING HOURS AND WILL GRADUALLY VEER TO
THE NORTHWEST AND CONTINUE TO GUST UP TO 45 MPH LATE THIS MORNING
THROUGH MID AFTERNOON. WIND SPEEDS WILL DIMINISH LATE THIS AFTERNOON
AND EVENING AS THE LOW PRESSURE SYSTEM MOVES FURTHER AWAY AND HIGH
PRESSURE BEGINS TO BUILD IN. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LAURENS
000 
WWUS73 KGRR 011535
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
ISSUED BY NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1135 AM EDT TUE APR 1 2008

...WIND ADVISORY IN EFFECT THROUGH 5 PM THIS AFTERNOON...

.WINDS WILL CONTINUE TO GUST TO 45 MPH AT TIMES THROUGH MID
AFTERNOON...BEFORE GRADUALLY DECREASING AS HIGH PRESSURE BEGINS
TO BUILD IN.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-012100-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-080401T2100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1135 AM EDT TUE APR 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE TO GUST UP TO 45 MPH AT TIMES
THROUGH MID AFTERNOON. WIND SPEEDS WILL DIMINISH LATE THIS
AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM MOVES FURTHER 
AWAY AND HIGH PRESSURE BEGINS TO BUILD IN.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MR
000 
WWUS73 KGRR 011918
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 PM EDT TUE APR 1 2008

...THE WIND ADVISORY HAS BEEN CANCELLED...

.THE GUSTY WINDS OF EARLIER TODAY CONTINUE TO SUBSIDE. AS A RESULT
THE WIND ADVISORY HAS BEEN CANCELED.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-012030-
/O.CAN.KGRR.WI.Y.0004.000000T0000Z-080401T2100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
318 PM EDT TUE APR 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

THE GUSTY WINDS OF EARLIER TODAY CONTINUE TO SUBSIDE. AS A RESULT
OF THAT...THE WIND ADVISORY HAS BEEN CANCELED. .

$$

WDM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Mar 31, 1:53 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 31, 1:53 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 PM EDT MON MAR 31 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(345 AM EDT MON MAR 31 2008)
SHOWERS AND AREAS OF FOG ARE LIKELY THIS MORNING AND AFTERNOON. A
COLD FRONT WILL BRING RAIN AND THUNDERSTORMS TONIGHT WITH SOME
LOCALLY HEAVY RAIN POSSIBLE. IT WILL ALSO BECOME WINDY TONIGHT AND
TUESDAY AS THE LOW PRESSURE SYSTEM INTENSIFIES. DRY WEATHER WILL
RETURN LATE TUESDAY THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS IN.

&&

.SHORT TERM...(925 AM EDT MON MAR 31 2008)
(TODAY THROUGH WEDNESDAY AFTERNOON)

I HAVE UPDATED THE ZONES TO BRING THE THUNDERSTORMS IN EARLY. SINCE
THE RAIN COVERS MOST OF THE CENTRAL AND WESTERN CWA AND THE AREA IS
MOVING EAST I PUT 90 PCT POP ACROSS THE CWA.  THE AREA OF DRIZZLE
AND FOG WILL MOVE NORTH WITH TIME. THUS I ALLOWED THE AFTERNOON
FORECAST TO STAND.

THERE IS ELEVATED INSTABILITY BUT NOT MUCH SURFACE BASED INSTABILITY
SO THE TREAT FOR SEVERE STORMS IS LOW. THE SPC DAY ONE FORECAST
CONFIRMS THAT.

PREVIOUS DISCUSSION...ANALYSIS OF 00Z GUIDANCE PROGGED ELEVATED
INSTABILITY AND TRENDS COMPARED TO YESTERDAY/S MODEL RUNS INDICATE A
TREND TOWARD LESS ELEVATED INSTABILITY FOR TODAY. HOWEVER I BELIEVE
A FEW STORMS ARE STILL POSSIBLE... MAINLY NEAR AND NORTH OF THE WARM
FRONT ACROSS OUR NORTH AND NW CWFA.

RAIN AND SCATTERED TSTORMS ARE EXPECTED TONIGHT AS THE COLD FRONT
APPROACHES. SVR WX POTENTIAL IS REALLY MITIGATED BY COLD FRONTAL
TIMING AND LACK OF SFC BASED INSTABILITY. THE SPC DAY 1 OUTLOOK
KEEPS THE SLGT RISK AREA WELL SW OF OUR CWFA. THIS LOOKS EXCELLENT
GIVEN COLD FRONTAL TIMING AND LACK OF SFC BASED INSTABILITY. HOWEVER
A FEW GUSTY SHOWERS/STORMS ARE POSSIBLE GIVEN THE MAGNITUDE OF LOW
LEVEL WIND FIELDS/LLJ.

WE CONSIDERED A WIND ADVISORY HEADLINE FOR TONIGHT. HOWEVER A
CONSENSUS BLEND OF 00Z GUIDANCE SUGGESTS GUSTS AND CERTAINLY
SUSTAINED WIND SPEEDS WILL STAY BELOW ADVISORY CRITERIA... EVEN IN
CLOSE PROXIMITY TO THE LAKE MI SHORELINE. GUIDANCE TRENDS HAVE
BACKED OFF ON POTENTIAL FOR HIGHER WINDS. A LOOK AT LATEST 13KM RUC
PROGGED SFC WIND GUSTS CONVINCED ME THAT A WIND ADVISORY IS
UNNECESSARY. THX FOR COLLABORATION ON THIS DECISION IWX/DTX.

WE ARE ALSO CONCERNED ABOUT HEAVY RAIN POTENTIAL AND POTENTIAL FOR
RIVER FLOODING WITH THIS SYSTEM. I EXPECT THE HIGHEST QPF AMOUNTS
ACROSS OUR NORTH AND NW CWFA THROUGH 12Z TUE. PLEASE REFERENCE THE
HYDRO SECTION OF THIS DISCUSSION FOR DETAILS ON POTENTIAL HYDRO
ISSUES.

STRONG NNW FLOW CAA TUESDAY MORNING WILL BRING A RAPID END TO ANY
LINGERING LIGHT PCPN. I HAVE TRENDED THE FCST POPS DOWN FOR TUESDAY
GIVEN THIS SCENARIO. I EXPECT CLEARING LATE TUESDAY THROUGH TUESDAY
NIGHT AND PLENTY OF SUN WEDNESDAY AS HIGH PRESSURE BUILDS IN.

&&

.LONG TERM...(345 AM EDT MON MAR 31 2008)
(WEDNESDAY NIGHT THROUGH SUNDAY)

THE UPPER FLOW PATTERN IS PROGGED TO BE RELATIVELY FLAT (ALTHOUGH
SOMEWHAT CYCLONIC) DURING THE EXTENDED PERIOD AS VORTEX WOBBLES
AROUND HUDSON BAY. AS SUCH THE WARM AIR AND MAIN BAROCLINIC ZONE
SHOULD REMAIN TO OUR SOUTH AND WOULD NOT EXPECT A WHOLE LOT OF
PRECIPITATION.

THE MAIN FEATURE OF CONCERN WILL BE THE SRN STREAM SYSTEM TRACKING
SOUTH OF MICHIGAN IN THE THURSDAY/FRIDAY TIME FRAME AND WHETHER OR
NOT THE NRN EDGE OF THE PCPN SHIELD WITH THAT AFFECTS SRN MI. HAVE
LEFT POPS IN THE FCST... BUT IT WOULD APPEAR ATTM THAT THE BEST
CHANCE WILL BE OVER THE SE CWFA THURSDAY NIGHT AS A SFC LOW TRACKS
THROUGH THE OHIO VALLEY ALONG SFC FRONTAL BOUNDARY.

&&

.AVIATION...(143 PM EDT MON MAR 31 2008)
SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE
AFTERNOON AND EVENING. IFR/LIFR CONDITONS WILL IMPROVE THIS
AFTERNOON TO AT LEAST MVFR AS WARM FRONT MOVES NORTH. LOOK FOR WIND
SHIFT TO THE WEST OVERNIGHT AS COLD FRONT MOVES THOUGH FROM WEST TO
EAST.

&&

.MARINE...(345 AM EDT MON MAR 31 2008)
FOG AND SHOWERS AND A FEW TSTORMS WILL BE SIGNIFICANT HAZARDS TO
MARINERS FROM THIS MORNING THROUGH THIS EVENING. WINDS AND WAVES
WILL INCREASE TONIGHT AND TUESDAY AS THE LOW PRESSURE SYSTEM
CONTINUES TO INTENSIFY. IN FACT GALE FORCE WINDS ARE LIKELY TONIGHT
AND TUESDAY AND HIGH WINDS/WAVES WILL POSE A SIGNIFICANT HAZARD TO
MARINERS. FOR THIS REASON A GALE WARNING HAS BEEN POSTED FROM 11 PM
THIS EVENING THROUGH 5 PM TUESDAY.

&&

.HYDROLOGY...(345 AM EDT MON MAR 31 2008)
WE ARE QUITE CONCERNED ABOUT POTENTIAL FOR FLOODING ON SOME OF THE
RIVERS IN OUR HSA GIVEN ALREADY HIGH RIVER LEVELS (ESPECIALLY OVER
OUR EASTERN/SE HSA) AND WITH THE RAIN COMING IN TODAY AND TONIGHT.
WE ARE ALSO CONCERNED ABOUT OUR NORTHERN HSA WHERE THE MOST SNOW
COVER STILL LINGERS AND HIGHEST RAINFALL TOTALS ARE ANTICIPATED.

HAVING SAID ALL THIS... RAINFALL THIS MORNING WILL BE RATHER LIGHT.
SOME STEADIER MODERATE RAIN COULD DEVELOP LATER TODAY ESPECIALLY
OVER OUR NORTHERN HSA. OUR BEST POTENTIAL FOR LOCALLY HEAVY RAIN
WILL COME TONIGHT WITH THE APPROACH OF THE COLD FRONT AND WITH PWAT
VALUES OF 300-400% ABOVE NORMAL FOR THIS TIME OF YEAR FROM 00Z
THROUGH 09Z.

AT THIS POINT WE ANTICIPATE BASIN AVG QPF WITH THIS SYSTEM OF ONE
HALF TO ONE INCH... PERHAPS UP TO AN INCH AND A QUARTER OVER OUR FAR
NORTH AND NW HSA. A FLOOD WATCH WAS STRONGLY CONSIDERED. IN THE END
WE DID NOT FEEL A FLOOD WATCH WAS NECESSARY GIVEN CURRENT RIVER
STAGES AND ANTICIPATED BASIN AVG QPF AMOUNTS WITH THIS SYSTEM. THE
PROGRESSIVE NATURE OF THE SYSTEM TONIGHT AND FAIRLY SHORT WINDOW OF
OPPORTUNITY FOR HEAVIER RAINFALL WILL ALSO MITIGATE FLOODING
POTENTIAL. WE WILL CONTINUE TO MONITOR THE SITUATION CLOSELY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING IN EFFECT ST JOSEPH TO MANISTEE 11 PM TONIGHT
THROUGH 5 PM TUESDAY.

&&

SYNOPSIS:   LAURENS
SHORT TERM: LAURENS/WDM
LONG TERM:  MEADE
AVIATION:   93
MARINE:     LAURENS
HYDROLOGY:  LAURENS
Hazardous weather outlook, Mar 31, 11:35 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1135 AM EDT MON MAR 31 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-010815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1135 AM EDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FOG AND DRIZZLE MAY REDUCE VISIBILITIES TO A HALF MILE OR
LESS AT TIMES THROUGH MID EVENING. FROM MID AFTERNOON INTO THIS
EVENING THE FOG AND DRIZZLE WILL MOSTLY BE NORTH OF INTERSTATE 96.

THERE WILL BE PERIODS OF NON SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT. WHILE ALL AREAS WILL SEE THUNDERSTORMS DURING THIS
TIME...AREAS NEAR AND NORTH OF INTERSTATE 96 WILL SEE THEM MORE
PERSISTENT.  TONIGHT...A SQUALL LINE WITH GUSTY WINDS SHOULD PRECEDE
THE COLD FRONT JUST AFTER MIDNIGHT. STORM MOVEMENT WILL BE NORTHEAST
AT 45 MPH. ALTHOUGH SEVERE WEATHER CANNOT BE COMPLETELY RULED
OUT...THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND GUSTY
WINDS OF UP TO 50 MPH. SMALL HAIL CAN BE EXPECTED FROM SOME OF THE
STRONGER STORMS.

RAINFALL AMOUNTS THROUGH TONIGHT ARE EXPECTED TO BE HIGHEST NORTH
OF A LINE FROM MUSKEGON TO MOUNT PLEASANT. THIS AREA COULD RECEIVE
UP TO AN INCH AND THREE QUARTERS OF AN INCH OF RAIN. AMOUNTS OF ONE
HALF INCH TO ONE INCH ARE FORECASTED SOUTH OF THAT LINE. PONDING OF
WATER ON ROADS AND RISES IN SMALL CREEKS AND STREAMS ARE LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED MAINSTREAM RIVER LEVELS CAN BE EXPECTED THROUGH THE WEEK
DUE TO THE RAINFALL ON MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY AND TONIGHT... BUT
CHECK LATER STATEMENTS.

LMZ844>849-010815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1135 AM EDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FOG AND DRIZZLE MAY REDUCE VISIBILITIES TO A HALF MILE OR
LESS TODAY.

OCCASIONAL THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. STORM
MOVEMENT WILL BE NORTHEAST AT 40 MPH. ALTHOUGH SEVERE WEATHER CANNOT
BE COMPLETELY RULED OUT...THE PRIMARY THREAT WILL BE LOCALLY HEAVY
RAINFALL AND GUSTY WINDS OF UP TO 50 MPH.

GALE FORCE SOUTHWEST WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE
EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE NORTHWEST WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE
LIKELY TUESDAY BEFORE DIMINISHING ON TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY AND TONIGHT... BUT
CHECK LATER STATEMENTS.

MEADE WDM

In the hours before

Local storm report, Mar 31, 10:42 AM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1042 AM EDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     HAIL             3 WNW LANSING           42.73N 84.61W
03/31/2008  E0.25 INCH       EATON              MI   BROADCAST MEDIA

&&

TJT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:39 PM EDTSpecial Weather StatementGRRIngham, Jackson36 min

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.